Extremely sick, need help, Hives, high calcium, low TSH
Ive been sick ever since I took an antibiotic. I only took one. Ive been breaking out in hives.
I took prednisone for them but they came back.
My doctor recently prescribed me 20mg prednisone 2 times a day. I took one dose and about 5-6 hours I felt like I was going through withdrawl.
I was extremely extremely sick.
I also have a low TSH and blood calcium of 10.5.
I feel so sick right now. Ive been taking 5mg of prednisone by breaking the tablets but its not helping at all, i mean its helping the hives, but I feel short of breath, dizzy, confused, light headed, tired, weak ect.. Why am I going through prednisone withdrawl after taking 1 20mg dose?
An antibiotic robs you of nutrients. You should always take vitamins with it. As to your hives, usually they are a symptom of allergy. Have you been tested for allergies? Prednisone is bad news. Be very careful with it. Are you being treated for your thyroid problem? The short of breath business might be asthma, brought on by allergy. The dizzinesss, confusion, weakness could be hypoglycemia.
Often hypothyroidism, hypoglycemia and adrenal malfunction are connected. I would see an endocrynologist. And I would see an allergist too.
This is probably not related, but in the last six months I've been having extreme panic attacks and shortness of breath. I also have become allergic to everything including gluten and corn (I have never had this before). Everything I eat seems to bring on heart racing and panic attacks other than a few select foods. I just found out my calcium level is also high. I get dizzy and lightheaded all the time too. Yours could be from the prednisone though, but I have similar symptoms just from my plain old messed up hashimotos and whatever else they haven't found yet. Good luck.
It was prednisone and inhaled steroids (for emphysema) that gave me adrenal fatigue. Adrenal fatigue with high cortisol in the early stages causes anxiety and panic attacks. Since high cortisol depletes vitamin B5, high dosages of that vitamin help enormously. I take that and ashwagandha (Indian ginseng) which normalizes cortisol.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.